| Catalog Number |
250440001 |
| Medical Device Problem Codes |
Break (1069); Naturally Worn (2988)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/09/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the attune revision broach bolt is cross threaded and broken.
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
Event or Problem Description
Additional information was received and stated that there was no patient consequence reported.No fragments generated.
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : attune revision broach bolt is cross threaded and broken.Consignment set.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis revealed that the threads of the attune rev fem broach trl bolt were found stripped, no other issues were observed.No broken fragments were observed it is possible the thread damage was potentially caused during assembly if the construct was not aligned concentrically.The attune revision rp surgical technique informs if the femoral trial assembly and broach trial bolt do not engage in the broach, slightly extract the broach with the broach handle, attach the femoral trial assembly to the broach via the broach bolt leaving it slightly loose to allow the instruments to locate within the prepared cavity, and advance the trial construct until seated to the prepared depth.If the trial does not seat, it may be required to reassess the cuts off the broach.The overall complaint was confirmed as the observed condition of the attune rev fem broach trl bolt would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.